Share this:
clairvickie
@clairvickie

Posts: 3
Joined: Dec 05, 2018

Getting of venlafaxine

Posted by @clairvickie, Wed, Dec 5 1:47am

I've been off my pills for five days now and I've been feeling ill and shaking and dizzy and been have anxiety attacks and honestly crying for no reason and have bad head aches and my heart feels heavy and i feel as if i need help with this situation i feel as if i cant do this on my own does you have any suggestions to get over this quickly cause I've been feeling as if i wanna harm my self and i know my friends and family would not like that…

REPLY

@clairvickie Go to the ER or call your doctor.

@clairvickie – I agree, please go to the ER and call your doctor. I was on Effexor for a long time to help me through Menopause. My doctor told me that I had to wean off of it very slowly and she gave me a 2 month withdrawal regime. Did you stop this yourself or are you under a doctor's regime?

Hi, @clairvickie, and welcome to Mayo Clinic Connect, a safe place where you can talk – even about the tough stuff. I’m so sorry you are going through this. We understand how difficult it can be to come off of venlafaxine.

As you noted with the responses from @parus and @merpreb, the Connect community is here for you. I'd also like you to meet @colleenyoung and @hopeful33250.

I agree, going to the ER would be wise, given what you are feeling physically and emotionally. Also, if at any point you start to feel like you may consider hurting yourself, please call the National Suicide Prevention Lifeline at 1-800-273-8255 for immediate help. Your safety is the most important thing to us.

How are you doing now?

@clairvickie
Hi there and welcome to Connect, lots of great people here who are anxious to help you.
You might ask your doctor if you could restart taking enough Venlafaxine to get rid of your symptoms then restart your taper extremely slowly. Perhaps decrease your dose by 10% and if you don’t have any side effects continue but if side effects happen I’d drop the taper to 5%. Regardless of what you decide you do need medical intervention, please get some help. As mentioned your health and safety is the most important thing.
Wishing you the best,
Jake

This is my first time on here Hi to Everyone This year my mind has lost it where I am not in control. I can't work anymore: hard to leave my home and cried all the time with many other symptoms. My whole person is not who I was??? I signed up for disability and went into a panic mode. I have ADHD Major Depression Ptsd and Bipolar. I went from 60mgs to 30mgs of Cymbalta when it first started and about lost my mind. Since Sept 2018 I do not know what I am gonna do. My boyfriend has been paying my bills. I had suicidal thoughts and did not care if I lived or died. Hang in there and keep reaching out for help. You are important to others for sure. God Bless you Cat

@merpreb

@clairvickie – I agree, please go to the ER and call your doctor. I was on Effexor for a long time to help me through Menopause. My doctor told me that I had to wean off of it very slowly and she gave me a 2 month withdrawal regime. Did you stop this yourself or are you under a doctor's regime?

Jump to this post

I couldn't make an appointment for it so lately that's been ever more stressful

@lisalucier

Hi, @clairvickie, and welcome to Mayo Clinic Connect, a safe place where you can talk – even about the tough stuff. I’m so sorry you are going through this. We understand how difficult it can be to come off of venlafaxine.

As you noted with the responses from @parus and @merpreb, the Connect community is here for you. I'd also like you to meet @colleenyoung and @hopeful33250.

I agree, going to the ER would be wise, given what you are feeling physically and emotionally. Also, if at any point you start to feel like you may consider hurting yourself, please call the National Suicide Prevention Lifeline at 1-800-273-8255 for immediate help. Your safety is the most important thing to us.

How are you doing now?

Jump to this post

Im feeling a bit better i followed some advise on line about how to get through this its been helping not so much feeling sick and yeah

@clairvickie

Im feeling a bit better i followed some advise on line about how to get through this its been helping not so much feeling sick and yeah

Jump to this post

@clairvickie
That’s fantastic news. So glad you’re feeling better.
Health and happiness to you,
Jake

@clairvickie

I couldn't make an appointment for it so lately that's been ever more stressful

Jump to this post

Claire- You couldn't make an appointment for what honey? Did you go to the ER?

I was on effexor 225 mg for 5 months and my gp switched me to lexapro. No weaning..I’m also experiencing difficulties swallowing,extreme headaches that start in my neck and shoot thru my eyes,palpitations and insomnia. It is hell and that medically ignorant man at cleveland clinic is no longer my physician. i’m seeing a psychiatrist now but there is no relief from these life challenging symptoms. Has anything worked for anyone

@mhmann

I was on effexor 225 mg for 5 months and my gp switched me to lexapro. No weaning..I’m also experiencing difficulties swallowing,extreme headaches that start in my neck and shoot thru my eyes,palpitations and insomnia. It is hell and that medically ignorant man at cleveland clinic is no longer my physician. i’m seeing a psychiatrist now but there is no relief from these life challenging symptoms. Has anything worked for anyone

Jump to this post

@mhmann If you believe it is necessary go to the ER. These type of symptoms can last for some time. It takes time for the body to adapt. Often all you can do it tough it out. Do you also experience anxiety?

@mhmann– Hello and welcome. Have you told your psychiatrist of your present symptoms? If you are having trouble swallowing that can be symptomatic of something serious and I do suggest that you go to the ER. It's never ok to tough it out when it comes to mind altering drugs. Please seek help from someone!

@catcatanzaro60

This is my first time on here Hi to Everyone This year my mind has lost it where I am not in control. I can't work anymore: hard to leave my home and cried all the time with many other symptoms. My whole person is not who I was??? I signed up for disability and went into a panic mode. I have ADHD Major Depression Ptsd and Bipolar. I went from 60mgs to 30mgs of Cymbalta when it first started and about lost my mind. Since Sept 2018 I do not know what I am gonna do. My boyfriend has been paying my bills. I had suicidal thoughts and did not care if I lived or died. Hang in there and keep reaching out for help. You are important to others for sure. God Bless you Cat

Jump to this post

Hi, @catcatanzaro60 – welcome to Mayo Clinic Connect. Sounds like you've had a rough time this last year. Thanks for your encouragement to others.

From the diagnoses you mentioned, I have a couple suggestions of threads you might be interested in reading and participating in:

– on ADHD https://connect.mayoclinic.org/discussion/adhd

– on Long-Term Depression https://connect.mayoclinic.org/discussion/long-term-depression-1

Have you gone through tapering off of venlafaxine (Effexor) in your journey with depression, @catcatanzaro60?

Thanks so much I was going off Cymbalta to 30 mg and recently in a Major Depression that lasted four months. My whole life has changed It is scarey. Cat

@catcatanzaro60

Thanks so much I was going off Cymbalta to 30 mg and recently in a Major Depression that lasted four months. My whole life has changed It is scarey. Cat

Jump to this post

That sounds very hard, @catcatanzaro60. I'd encourage you to keep posting here on Mayo Clinic Connect, as we have many members who deal with major depression who are very supportive of other members and have lots to share from their own experiences.

I wanted to mention, specifically about withdrawal from duloxetine (Cymbalta), that you may want to post a bit about your taper from that medication in this discussion https://connect.mayoclinic.org/discussion/what-are-the-symptoms-of-cymbalta-withdrawal.

Please login or register to post a reply.